MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 0.5ML 31GA 8MM 10BAG 500 PL/WG; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 0.5ML 31GA 8MM 10BAG 500 PL/WG; PISTON SYRINGE
Model Number 928857
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.(b)(4).
 
Event or Problem Description
It was reported that an unspecified number of syringes 0.5ml 31ga 8mm 10bag 500 pl/wg experienced hub separation from the device during use.The following information was provided by the initial reporter: material no: 928857 batch no: 9301568.Consumer reported: shields are hard to remove and when he eventually gets them off, the needle hub separates.Stated, on some syringes, when shield is removed, the needle is bent at a 40 degree angle, (not able to use).No injury to report.Date of event: unknown.
 
Event or Problem Description
It was reported that an unspecified number of syringes 0.5ml 31ga 8mm 10bag 500 pl/wg experienced hub separation from the device during use.The following information was provided by the initial reporter: material no: 928857 batch no: 9301568.Consumer reported: shields are hard to remove and when he eventually gets them off, the needle hub separates.Stated, on some syringes, when shield is removed, the needle is bent at a 40 degee angle, (not able to use).No injury to report.Date of event: unknown.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 7/29/2020.H.6.Investigation: customer returned (4) 1/2cc, 8mm, 31g walgreens syringes in an open poly bag from lot # 9301568.Customer states that the shields are hard to remove and when he eventually gets them off, the needle hub separates and on some syringes, when shield is removed, the needle is bent at a 40 degree angle.All returned syringes were examined and one sample exhibited the hub-needle/shield assembly separated from the barrel and one sample exhibited a bent cannula.The remaining syringes were tested to determine the shield removal forces (specs: shield removal force for 1/2cc after sterilization: 0.85-5.95 lbs.).Data/ shield removal force: syringe 1 2.39 lbs.; syringe 2 3.43 lbs.The removal forces fall within specification.A review of the device history record was completed for batch# 9301568.All inspections and challenges were performed per the applicable operations qc specifications.There were two (2) notifications [200861251, 200854826] noted that did not pertain to the complaint.Hub separates: process summary: automatic syringe assembly machine, which feeds 0.5ml, syringe components (barrel, stopper, plunger, needle assembly & cap) and assembles these components.This machine consists of a barrel cleaning dial, lubrication dial, plunger/stopper assembly dial, syringe assembly dial, and various inspections and transfer dials.Root cause: l2l dispatch #82819 was created for raised caps.There was debris collected on the dial.Corrective action: cleared the debris from the dial.Capa#1630423 was initiated.Bent cannula: reviewed dhr records, logbooks & maintenance history from sap did not find any potential causes/ adjustments to the process.There were two (2) notifications [200861251,200854826] noted that did not pertain to the complaint.Investigation: the shield misalignment on the roll-over devices, which holds the shields with the mechanical pressure is for cannula getting bent to smaller or larger angles.Root cause: no exact root cause determined.

Brand Name
SYRINGE 0.5ML 31GA 8MM 10BAG 500 PL/WG
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key10299067
Report Number1920898-2020-00892
Device Sequence Number3557480
Product Code FMF
UDI-Device Identifier00311917025360
UDI-Public00311917025360
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2024
Device Model Number928857
Device Catalogue Number928857
Device Lot Number9301568
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2020
Initial Date Received by Manufacturer 06/29/2020
Supplement Date Received by Manufacturer06/29/2020
Initial Report FDA Received Date07/20/2020
Supplement Report FDA Received Date08/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;